Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 49, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 18, 2015, 3:10 PM EDT. It took effect at Aug 19, 2015, 8:00 AM EDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2015, 3:10 PM EDT (19:10 UTC)
- In effect from
- Aug 19, 2015, 8:00 AM EDT
- Expired
- Aug 21, 2015, 5:00 AM EDT
- In force
- 45 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
687 WHUS73 KAPX 181910 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 310 PM EDT TUE AUG 18 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-190315- /O.NEW.KAPX.SC.Y.0049.150819T1200Z-150821T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 310 PM EDT TUE AUG 18 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO 8 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
10 follow-up statements
869 WHUS73 KAPX 190746 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 346 AM EDT WED AUG 19 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-191600- /O.CON.KAPX.SC.Y.0049.150819T1200Z-150821T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 346 AM EDT WED AUG 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
936 WHUS73 KAPX 191446 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1046 AM EDT WED AUG 19 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-192300- /O.CON.KAPX.SC.Y.0049.000000T0000Z-150821T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1046 AM EDT WED AUG 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
023 WHUS73 KAPX 192014 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 414 PM EDT WED AUG 19 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-200415- /O.CON.KAPX.SC.Y.0049.000000T0000Z-150821T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 414 PM EDT WED AUG 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
586 WHUS73 KAPX 200231 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1031 PM EDT WED AUG 19 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-201045- /O.CON.KAPX.SC.Y.0049.000000T0000Z-150821T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1031 PM EDT WED AUG 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
538 WHUS73 KAPX 200753 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 353 AM EDT THU AUG 20 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-201600- /O.CON.KAPX.SC.Y.0049.000000T0000Z-150821T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 353 AM EDT THU AUG 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
204 WHUS73 KAPX 200805 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 AM EDT THU AUG 20 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-201615- /O.EXT.KAPX.SC.Y.0049.000000T0000Z-150821T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 405 AM EDT THU AUG 20 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
574 WHUS73 KAPX 201042 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 642 AM EDT THU AUG 20 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-201845- /O.EXT.KAPX.SC.Y.0049.000000T0000Z-150821T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 642 AM EDT THU AUG 20 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
326 WHUS73 KAPX 201458 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1058 AM EDT THU AUG 20 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-202300- /O.CON.KAPX.SC.Y.0049.000000T0000Z-150821T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1058 AM EDT THU AUG 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
606 WHUS73 KAPX 201944 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 344 PM EDT THU AUG 20 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-210900- /O.CON.KAPX.SC.Y.0049.000000T0000Z-150821T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 344 PM EDT THU AUG 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
480 WHUS73 KAPX 210310 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1110 PM EDT THU AUG 20 2015 LHZ345-346-LMZ341-LSZ321-322-210415- /O.CAN.KAPX.SC.Y.0049.000000T0000Z-150821T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1110 PM EDT THU AUG 20 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347>349-LMZ323-342-344>346-210900- /O.CON.KAPX.SC.Y.0049.000000T0000Z-150821T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1110 PM EDT THU AUG 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 18, 3:00 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 18, 3:00 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 300 PM EDT TUE AUG 18 2015 .NEAR TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 300 PM EDT TUE AUG 18 2015 CONVECTION HAS INCREASED IN BOTH AREAL COVERAGE AND INTENSITY (ALTHOUGH I CERTAINLY WOULD NOT CALL IT "INTENSE" ATTM) ACROSS MUCH OF NRN LWR MICHIGAN THIS AFTERNOON AS WEAK LIFT NORTH OF THE WARM FRONT AND AMPLE LOW LEVEL MOISTURE TRY TO GET THE MOST OUT OF SOME INCREASE IN INSTABILITY AS THE DAY HEATS UP. LATEST APX 88D BASE REF LOOP OVER THE PAST COUPLE OF HOURS SHOWS SHOWERS AND A FEW STORMS GRADUALLY EXPANDING ACROSS MAINLY INTERIOR SECTIONS OF NRN LWR MICHIGAN...LIKELY TAKING ADVANTAGE OF DIFFUSE LAKE BREEZE BOUNDARIES DEVELOPING WITHIN A VERY WEAK SYNOPTIC WIND REGIME. TEMPS HAVE RISEN INTO THE 70S ACROSS OUR ENTIRE CWA...AND NEAR 80 ALONG SAGINAW BAY. VERY LITTLE WILL CHANGE THRU THE EVENING HOURS AS THE DIFFUSE WARM/ STATIONARY FRONT HOLDS SOMEWHERE AROUND OUR SRN CWA OR JUST SOUTH. SCT/NMRS SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NORTH OF THIS FRONT. LAKE BREEZES WILL PROVIDE SOME FOCUS...BUT WILL NEED TO WAIT UNTIL LATER TONIGHT AND WEDNESDAY FOR BETTER DYNAMICS TO YIELD MORE ORGANIZED CONVECTIVE DEVELOPMENT. IN THE MEANTIME...AMPLE LOW LEVEL MOISTURE AND VERY LIMITED DIURNAL INSTABILITY (CAPES AROUND 500 JOULES) WILL NEED TO WORK WITH WEAK LAKE BOUNDARIES TO PRODUCE WHAT WILL LIKELY REMAIN SUB-STRONG/SVR CONVECTION THIS EVENING. THE GOOD NEW IS THAT MANY LOCATIONS SHOULD RECEIVE SOME MUCH NEEDED RAIN THRU THE EVENING HOURS. LOSS OF DIURNAL INSTABILITY AS THE SUN SETS WILL LEND TO A DIMINISH IN AREAL COVERAGE AND INTENSITY OF ONGOING SHOWERS AND STORMS TOWARD MID EVENING. WARM FRONT WILL LIFT NORTHWARD THRU OUR CWA OVERNIGHT...AS DEEPER MOISTURE SURGES NORTH WITH THE FRONT. INSTABILITY WILL STILL BE QUITE LACKING...BUT WITH INCREASING SYNOPTIC SUPPORT AND MOISTURE... EXPECT AN ANOTHER UPTICK IN CONVECTION DURING THE OVERNIGHT HOURS. HIGHEST POPS WILL BE IN WRN SECTIONS OF OUR CWA IN PROXIMITY TO BETTER DYNAMICS AND MOISTURE AS UNSEASONABLY STRONG LOW PRESSURE LIFTS INTO WISCONSIN. WIND FIELDS WILL BEGIN TO STRENGTHEN AHEAD OF THE DEEPENING LOW...POSSIBLY LENDING TO SOME BETTER ORGANIZATION OF CONVECTION. BUT STILL...ANY CHANCES OF SVR STORMS SHOULD HOLD OFF UNTIL WEDNESDAY AS THE COLD FRONT SWEEPS THRU THE REGION DURING PEAK DIURNAL HEATING/INSTABILITY (MORE ON THIS BELOW). EXPECT ANOTHER WARM AND MUGGY NIGHT ACROSS THE NORTHWOODS...WITH OVERNIGHT LOWS ONLY COOLING INTO THE MID TO UPPER 60S. && .SHORT TERM...(WEDNESDAY THROUGH FRIDAY) ISSUED AT 300 PM EDT TUE AUG 18 2015 HIGH IMPACT WEATHER POTENTIAL: SOME RISK FOR SEVERE STORMS ON WEDNESDAY. PLENTY OF SHEAR OUT THERE...BUT THE BIG QUESTION (AS IS TYPICAL AROUND THESE PARTS) REMAINS THE DEGREE OF INSTABILITY. HOWEVER...IF WE CAN REALIZE SAID INSTABILITY...DAMAGING WINDS AND ISOLATED TORNADOES LOOK QUITE POSSIBLE. ONE EARLY FALL-LIKE PATTERN FOR SURE AS WE HEAD INTO MIDWEEK...WITH DEEP AMPLIFICATION OF SHORTWAVE ENERGY UNDERWAY OVER THE NORTHERN/ CENTRAL PLAINS STATES CURRENTLY...ON THE HEELS OF A 120 KNOT UPPER JET CORE SCREAMING DOWN THROUGH ALBERTA. SURFACE CYCLOGENESIS IS WELL UNDERWAY OVER THE CENTRAL PLAINS BENEATH AN AXIS OF RATHER IMPRESSIVE MID LEVEL HEIGHT FALLS...WITH THIS LOW EXPECTED TO DEEPEN FAIRLY RAPIDLY WHILE TRACKING TOWARD WESTERN LAKE SUPERIOR SOMETIME INTO WEDNESDAY AFTERNOON. STRENGTHENING SOUTHERLY FLOW WILL LIFT A WARM FRONT UP THROUGH THE STRAITS AND EASTERN UPPER VERY LATE TONIGHT INTO MIDDAY WEDNESDAY...WITH A COLD/OCCLUDED FRONTAL BOUNDARY QUICKLY FOLLOWING INTO THE LATE AFTERNOON OR EARLY EVENING HOURS. SEVERAL ROUNDS OF SHOWERS AND STORMS ARE EXPECTED ALONG THESE VARIOUS FEATURES...BUT WITH THE BIGGER QUESTION BEING SEVERE WEATHER POTENTIAL. FROM A SENSIBLE WEATHER PERSPECTIVE...WOULD EXPECT TO SEE A DECAYING BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS ARCING NORTHEASTWARD THROUGH THE CWA VERY LATE TONIGHT INTO MID MORNING WEDNESDAY... DRIVEN BY ENHANCED CONVERGENCE ALONG THE SURFACE AND ELEVATED WARM FRONT RAPIDLY ADVANCING NORTH. LAPSE RATES ALOFT ARE NOTHING TERRIBLY IMPRESSIVE...AND ACTIVITY WILL BE OUTRUNNING THE BETTER CORE OF MID LEVEL DIFLUENCE...SO THIS WILL MORE THAN LIKELY BE JUST A BROKEN LINE OF WEAKISH CONVECTION. HOWEVER...BASED ON CURRENT TIMING...WE SHOULD HAVE A DECENT CHANCE AT LATE MORNING THROUGH MID AFTERNOON RECOVERY AS MANY AREAS BREAK INTO THE WARM SECTOR. MOISTURE WON'T BE AN ISSUE WITH AN AXIS OF MID-UPPER 60S DEW POINTS WELL IN PLACE...AND NEITHER WILL BE DEEP LAYER SHEAR...WITH A SOLID AREA OF EFFECTIVE SHEAR VALUES IN EXCESS OF 35-40 KNOTS...HELPED ALONG BY THE ARRIVAL OF A STRONGER MID LEVEL JET PUNCH FROM THE SOUTHWEST AFTER 18Z. BASED ON PERSONAL PATTERN RECOGNITION OVER THE YEARS UP THIS WAY...THESE ARE THE TYPES OF EVENTS TO REALLY WATCH CLOSELY...WITH A NOTABLE AREA OF HEIGHT FALLS ACCOMPANYING THE MID LEVEL JET TIED PERFECTLY TO PEAK HEATING AND A NEUTRAL TO EVEN SLIGHTLY NEGATIVE TILT UPPER TROUGH. WHILE MID LEVEL LAPSE RATES COULD BE BETTER... SIMPLE SURFACE HEATING INTO THE LOW OR MID 80S SHOULD YIELD MLCAPE VALUES IN EXCESS OF 1200-1500 J/KG...WITH NEARLY UNIDIRECTIONAL FLOW FIELDS ALMOST PARALLEL TO THE FORCING BOUNDARY LIKELY TO PRODUCE LINEAR CONVECTIVE STRUCTURES WITH MAINLY A WIND THREAT. WITH THAT SAID...REALLY NEED TO WATCH PARTS OF EASTERN UPPER WHERE LOCALIZED MORE BACKED FLOW MAY RESIDE IN THE VICINITY OF COOLER LAKE SUPERIOR AND THE STALLING WARM FRONT...SUFFICIENT FOR PERHAPS A TORNADO THREAT...THOUGH THE BETTER SHOT AT THAT MAY END UP BEING OVER NORTHERN WISCONSIN AND THE CENTRAL U.P. WITH STRONGLY BACKED FLOW/LONGER AND MORE CURVED HODOGRAPHS IN THE VICINITY OF THE SURFACE LOW. ALSO...WILL REALLY WATCH AREAS FROM ABOUT I-75 ON EAST INTO NORTHEAST LOWER FOR A SIMILAR TORNADO THREAT...AS OFTEN TIMES IN THESE STRONGER FRONTAL SITUATIONS...THE SUB-1KFT FLOW REMAINS BACKED MORE THAN GUIDANCE PROGS (SEE LABOR DAY TORNADOES OF LAST YEAR...WHICH IS ACTUALLY A FAIRLY GOOD ANALOG FOR THIS SETUP). ALL IN ALL...DEFINITELY WORTH PLAYING UP THE POTENTIAL FOR THIS ONE...EVEN WITH THE EARLIER SPC DOWNGRADE IN OUTLOOK. BEHIND THE MAIN CONVECTIVE LINE...STARTING TO LOOK LIKE WE MAY SEE A MORE PROLONGED BATCH OF RAIN WORK ACROSS AT LEAST THE EASTERN HALF OF THE CWA THROUGH A GOOD CHUNK OF THE NIGHT...TIED TO A CORRIDOR OF ENHANCED ENTRANCE REGION UPPER JET SUPPORT AND MID LEVEL DIFLUENCE... AS THE DEEP UPPER TROUGH INCHES CLOSER. THEREAFTER... VERY FALL-LIKE HEADING INTO THURSDAY WITH A NOTABLE AIRMASS CHANGE AS H8 TEMPS DIVE BACK INTO THE 6-8C RANGE. COUPLED WITH REMNANT DEEPER CYCLONIC FLOW AND SPOKES OF BETTER MOISTURE AT TIMES... SUSPECT WE ARE LOOKING AT PERIODIC SHOWERS THROUGH THE DAY... ENHANCED FOR A TIME OFF LAKE MICHIGAN FOR SOUTHWEST FLOW REGIMES AND ALSO ENHANCED BY DIURNAL PROCESSES AND STEEPER LOW LEVEL LAPSE RATES. INSTABILITY REMAINS FAIRLY SHALLOW (BELOW 8KFT) SO NO REAL THUNDER THREAT...AND MAY WELL SEE COVERAGE DWINDLE THROUGH THE AFTERNOON AS MUCH DRIER AIR BLEEDS IN DOWN LOW AND WE REALLY START TO DEVELOP AN "INVERTED V" LOOK TO THE SOUNDINGS. LOOKING DRY AND RATHER COMFORTABLE TO WRAP UP THE WORK WEEK AS THE FLOW ALOFT REALLY FLATTENS OUT WHILE LOW LEVEL RIDGING TAKES FULL CONTROL ACROSS MUCH OF THE MIDWEST AND GREAT LAKES. PLENTIFUL DRY AIR IN PLACE SHOULD DELIVER JUST A GREAT DAY WITH MAYBE JUST A LITTLE MID OR HIGH CLOUD FLOATING THROUGH THE AREA...BUT WITH TEMPS IN THE 70S - RIGHT ABOUT AVERAGE FOR LATE AUGUST. && .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 300 PM EDT TUE AUG 18 2015 HIGH PRESSURE TO THE EAST OF MICHIGAN WILL DOMINATE OVER THE AREA BRINGING WARMER AND DRIER CONDITIONS TO THE AREA FOR FRIDAY NIGHT TO SUNDAY EVENING. A COLD FRONT IS EXPECTED TO COME THROUGH SUNDAY NIGHT INTO MONDAY MORNING...BRINGING WITH IT SHOWERS AND A POTENTIAL FOR THUNDERSTORMS. THE FRONT WILL QUICKLY MOVE OFF AND HIGH PRESSURE WILL FILL IN BEHIND IT. THIS HIGH PRESSURE WILL REMAIN IN THE AREA FOR THE REST OF THE FORECAST PERIOD. TEMPERATURES WILL BE IN THE HIGH 70S TO LOW 80S FOR SATURDAY AND SUNDAY. AFTER THE FRONT PASSES THROUGH MAX TEMPERATURES WILL DROP DOWN TO HIGH 60S TO LOW 70S FOR MONDAY AND TUESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 113 PM EDT TUE AUG 18 2015 MVFR/LOW VFR CIGS WILL HOLD OVER ALL NRN LWR MICHIGAN TAF SITES THRU TONIGHT AS A STALLED WARM FRONT TRIES TO LIFT THRU THE REGION. SCT/NMRS SHOWERS AND AN ISOLD THUNDERSTORM WILL CONTINUE TO DRIFT THRU THE REGION THIS AFTERNOON AND TONIGHT ALONG AND NORTH OF THE WARM FRONT. WINDS WILL REMAIN FROM THE E/SE UNDER 10 KTS THRU TONIGHT...BUT WILL STRENGTHEN AND SWITCH TO THE S/SW ON WEDNESDAY AS DEEP LOW PRESSURE LIFTS INTO WRN UPR MICHIGAN AND A COLD FRONT SWEEPS THRU ERN UPR AND LWR MICHIGAN. THIS SYSTEM WILL INCREASE OUR CHANCES OF SHOWERS AND STORMS...AND MAY PRODUCE SOME STRONG/SVR STORMS ON WEDNESDAY. OVERALL CONDITIONS WILL REMAIN MVFR/LOW VFR AS THIS SYSTEM IMPACT THE REGION ON WEDNESDAY. CIGS AND VSBYS WILL BE LOWER WITHIN ANY THUNDERSTORMS. && .MARINE... ISSUED AT 300 PM EDT TUE AUG 18 2015 AN ACTIVE STRETCH OF WEATHER INTO MIDWEEK AS STRONG LOW PRESSURE DEVELOPS AND MOVES THROUGH THE WESTERN GREAT LAKES. RELATIVELY LIGHTER EAST TO SOUTHEAST WINDS THROUGH THE EVENING WILL SHIFT TO THE SOUTH LATER TONIGHT AND INCREASE THROUGH WEDNESDAY...AS A WARM FRONT QUICKLY SHOOTS NORTH INTO ONTARIO WHILE A COLD FRONT MAKES ITS APPROACH BY WEDNESDAY AFTERNOON AND EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE A GIVEN...AND A PERIOD OF GALE FORCE WINDS EVEN APPEARS PROBABLE FROM MID MORNING INTO MID AFTERNOON ON WEDNESDAY...PARTICULARLY ON LAKE MICHIGAN. IN ADDITION...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE WATERS...SOME OF WHICH COULD BE SEVERE ON WEDNESDAY. MUCH COLDER AIR SPILLING INTO THE AREA WILL SET THE STAGE FOR CONTINUED GUSTINESS ON THURSDAY...WITH SMALL CRAFT ADVISORY CONDITIONS PERSISTING...BEFORE WINDS GRADUALLY SETTLE DOWN LATE THURSDAY NIGHT AND FRIDAY AS HIGH PRESSURE SLOWLY MOVES TOWARD THE AREA. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...MLR SHORT TERM...LAWRENCE LONG TERM...TKT/MLR AVIATION...MLR MARINE...LAWRENCE
Hazardous weather outlook, Aug 18, 3:37 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 337 AM EDT TUE AUG 18 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-191200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 337 AM EDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHERN MICHIGAN TODAY AND TONIGHT...MAINLY AFTER 10 AM. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY EVENING. THE BEST CHANCES FOR STORMS WILL BE IN NORTHEAST LOWER MICHIGAN...WEDNESDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE... PRODUCING DAMAGING WIND GUSTS AND PERHAPS LARGE HAIL. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY. PLEASE REPORT SEVERE WEATHER OR RAINFALL REPORTS IN ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && WEATHER.GOV/GAYLORD JZ/AJS
In the hours before
Local storm report, Aug 18, 9:46 AM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
946 AM EDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 ENE KINGSLEY 44.60N 85.48W
08/18/2015 M1.16 INCH GRAND TRAVERSE MI COCORAHS
24 HOUR TOTAL.
&&
LOCKERThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 9:51 PM EDT | Special Weather Statement | APX | Oscoda | 39 min |
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.